Alert archive / Minnesota / Wind Chill Advisories in 2007

Wind Chill Advisory 10, NWS Grand Forks, ND

November 29, 200710 counties in Minnesota; 9 counties in North Dakota

NWS Grand Forks, ND issued this wind chill advisory at Nov 29, 2007, 4:14 AM CST for 10 counties in Minnesota; 9 counties in North Dakota. It took effect at Nov 29, 2007, 3:25 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2007, 4:14 AM CST (10:14 UTC)
In effect from
Nov 29, 2007, 3:25 PM CST
Expired
Nov 30, 2007, 9:00 AM CST
In force
18 hr
Issued by
NWS Grand Forks, ND

Counties Beltrami County, MN, Clearwater County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 77 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 10.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2007-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2007-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFGF 291014
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
414 AM CST THU NOV 29 2007

...COLD AIR TO REMAIN ACROSS THE AREA...

.COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS ARE CAUSING
WIND CHILL READINGS BELOW -25 DEGREES ACROSS A PORTION OF NORTHEAST
NORTH DAKOTA THIS MORNING. TEMPERATURES WILL INCREASE AND WIND
SPEEDS DECREASE BY MID-MORNING...ALLOWING CONDITIONS TO IMPROVE.

ANOTHER SHOT OF COLD AIR WILL MOVE INTO THE REGION TONIGHT. HIGH
PRESSURE BUILDING INTO THE REGION WILL INCREASE WEST/NORTHWEST
WINDS TO NEAR 15 MPH INTO FRIDAY MORNING. THIS WILL CAUSE WIND
CHILL READINGS BELOW -25 DEGREES ALONG AND NORTH OF A LANGDON TO
BEMIDJI LINE TONIGHT. CONDITIONS ARE EXPECTED TO IMPROVE FRIDAY
MORNING AS HIGH PRESSURE MOVES INTO THE REGION...AND WINDS
DIMINISH.

MNZ004-NDZ007-008-054-301500-
/O.NEW.KFGF.WC.Y.0010.071130T0400Z-071130T1500Z/
/O.CON.KFGF.WC.Y.0009.000000T0000Z-071129T1500Z/
KITTSON-CAVALIER-PEMBINA-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...LANGDON...CAVALIER...ADAMS
414 AM CST THU NOV 29 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CST FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL
9 AM CST THIS MORNING. THIS INCLUDES THE CITIES OF
HALLOCK...LANGDON...CAVALIER...AND ADAMS. 

THE COMBINATION OF ARCTIC AIR AND NORTHWEST WINDS AT 10 TO 20 MPH
ARE PRODUCING WIND CHILLS OF 25 TO 30 BELOW ZERO ACROSS THIS AREA.
CONDITIONS WILL IMPROVE BY MID-MORNING AS WIND SPEEDS DIMINISH AND
TEMPERATURES WARM. 

WIND CHILL READINGS WILL AGAIN BE 25 TO 30 BELOW ZERO ACROSS THIS
AREA TONIGHT. NORTHWEST WINDS WILL INCREASE TO NEAR 15 MPH WITH
TEMPERATURES FALLING BELOW ZERO. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

MNZ005>009-013-016-017-NDZ016-301500-
/O.NEW.KFGF.WC.Y.0010.071130T0400Z-071130T1500Z/
ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL-
NORTH BELTRAMI-PENNINGTON-NORTH CLEARWATER-SOUTH BELTRAMI-
EASTERN WALSH COUNTY-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...BAGLEY...BEMIDJI...
GRAFTON
414 AM CST THU NOV 29 2007

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CST FRIDAY. THIS INCLUDES THE CITIES OF
ROSEAU...BAUDETTE...THIEF RIVER FALLS...BAGLEY...AND BEMIDJI. 

WIND CHILL READINGS WILL BE 25 TO 30 BELOW ZERO ACROSS THIS AREA
TONIGHT. NORTHWEST WINDS WILL INCREASE TO NEAR 15 MPH WITH
TEMPERATURES FALLING BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NDZ006-014-015-024-026-291500-
/O.CON.KFGF.WC.Y.0009.000000T0000Z-071129T1500Z/
TOWNER-BENSON-RAMSEY-EDDY-NELSON-
INCLUDING THE CITIES OF...CANDO...MADDOCK...LEEDS...DEVILS LAKE...
NEW ROCKFORD...LAKOTA
414 AM CST THU NOV 29 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. THIS INCLUDES THE CITIES OF
CANDO...MADDOCK...LEEDS...DEVILS LAKE...AND NEW ROCKFORD. 

THE COMBINATION OF ARCTIC AIR AND NORTHWEST WINDS AT 10 TO 20 MPH
ARE PRODUCING WIND CHILLS OF 25 TO 30 BELOW ZERO ACROSS THIS AREA.
CONDITIONS WILL IMPROVE BY MID-MORNING AS WIND SPEEDS DIMINISH AND
TEMPERATURES WARM. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
TG
4 follow-up statements
000 
WWUS43 KFGF 291452
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
852 AM CST THU NOV 29 2007

...COLD AIR TO REMAIN ACROSS THE AREA...

.WINDS HAVE DIMINISHED IN NORTHEAST NORTH DAKOTA THIS MORNING.
THEREFORE...THE WIND CHILL ADVISORY IS CANCELLED.

ANOTHER SHOT OF COLD AIR WILL MOVE INTO THE REGION TONIGHT. NORTHWEST
WINDS ARE EXPECTED TO INCREASE TO NEAR 15 MPH TONIGHT. THIS WILL CAUSE
WIND CHILL READINGS BELOW -25 DEGREES ALONG AND NORTH OF A LANGDON
TO BEMIDJI LINE TONIGHT. CONDITIONS ARE EXPECTED TO IMPROVE FRIDAY
MORNING AS HIGH PRESSURE MOVES INTO THE REGION...AND WINDS
DIMINISH.

MNZ004-NDZ007-008-054-301500-
/O.CAN.KFGF.WC.Y.0009.000000T0000Z-071129T1500Z/
/O.CON.KFGF.WC.Y.0010.071130T0400Z-071130T1500Z/
KITTSON-CAVALIER-PEMBINA-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...LANGDON...CAVALIER...ADAMS
852 AM CST THU NOV 29 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 9 AM CST FRIDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND CHILL ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM
10 PM THIS EVENING TO 9 AM CST FRIDAY. 

WINDS HAVE DIMINISHED IN NORTHEAST NORTH DAKOTA THIS MORNING.
THEREFORE...THE WIND CHILL ADVISORY IS CANCELLED.

ANOTHER SHOT OF COLD AIR WILL MOVE INTO THE REGION TONIGHT. NORTHWEST
WINDS ARE EXPECTED TO INCREASE TO NEAR 15 MPH TONIGHT. THIS WILL CAUSE
WIND CHILL READINGS BELOW -25 DEGREES ALONG AND NORTH OF A LANGDON
TO BEMIDJI LINE TONIGHT. CONDITIONS ARE EXPECTED TO IMPROVE FRIDAY
MORNING AS HIGH PRESSURE MOVES INTO THE REGION...AND WINDS
DIMINISH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS GREATER
THAN 10 MPH WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

NDZ006-014-015-024-026-291600-
/O.CAN.KFGF.WC.Y.0009.000000T0000Z-071129T1500Z/
TOWNER-BENSON-RAMSEY-EDDY-NELSON-
INCLUDING THE CITIES OF...CANDO...MADDOCK...LEEDS...DEVILS LAKE...
NEW ROCKFORD...LAKOTA
852 AM CST THU NOV 29 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND CHILL ADVISORY. 

WINDS HAVE DIMINISHED IN NORTHEAST NORTH DAKOTA THIS MORNING.
THEREFORE...THE WIND CHILL ADVISORY IS CANCELLED.

$$

MNZ005>009-013-016-017-NDZ016-301500-
/O.CON.KFGF.WC.Y.0010.071130T0400Z-071130T1500Z/
ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL-
NORTH BELTRAMI-PENNINGTON-NORTH CLEARWATER-SOUTH BELTRAMI-
EASTERN WALSH COUNTY-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...BAGLEY...BEMIDJI...
GRAFTON
852 AM CST THU NOV 29 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 9 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 9 AM CST FRIDAY. 

WIND CHILL READINGS WILL BE 25 TO 30 BELOW ZERO ACROSS THIS AREA
TONIGHT. NORTHWEST WINDS WILL INCREASE TO NEAR 15 MPH WITH
TEMPERATURES FALLING BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS GREATER
THAN 10 MPH WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

KK/NG
000 
WWUS43 KFGF 292125
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
325 PM CST THU NOV 29 2007

...COLD AIR TO REMAIN ACROSS THE AREA...

.ANOTHER SHOT OF COLD AIR WILL MOVE INTO THE REGION TONIGHT.
NORTHWEST WINDS ARE EXPECTED TO INCREASE TO NEAR 15 MPH TONIGHT.
THIS WILL CAUSE WIND CHILL READINGS BELOW -25 DEGREES ALONG AND
NORTH OF A LANGDON TO BEMIDJI LINE TONIGHT. CONDITIONS ARE
EXPECTED TO IMPROVE FRIDAY MORNING AS HIGH PRESSURE MOVES INTO THE
REGION...AND WINDS DIMINISH.

A LOW PRESSURE SYSTEM WILL MOVE OUT OF THE ROCKIES INTO THE PLAINS
ON SATURDAY BRINGING THE POTENTIAL OF SIGNIFICANT SNOWFALL TO PARTS
OF THE NORTHERN PLAINS.

MNZ001-014-015-022-023-NDZ006-014-015-024-026-027-301500-
/O.EXA.KFGF.WC.Y.0010.071130T0400Z-071130T1500Z/
WEST POLK-RED LAKE-EAST POLK-MAHNOMEN-SOUTH CLEARWATER-TOWNER-
BENSON-RAMSEY-EDDY-NELSON-GRAND FORKS-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
RED LAKE FALLS...FOSSTON...MAHNOMEN...LAKE ITASCA...CANDO...
MADDOCK...LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...
GRAND FORKS
325 PM CST THU NOV 29 2007

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CST FRIDAY. 

A SHOT OF COLD AIR WILL MOVE INTO THE REGION TONIGHT. NORTHWEST
WINDS ARE EXPECTED TO INCREASE TO NEAR 15 MPH TONIGHT. THIS WILL
CAUSE WIND CHILL READINGS BELOW -25 DEGREES ALONG A DEVILS LAKE TO
GRAND FORKS TO BEMIDJI LINE TONIGHT. CONDITIONS ARE EXPECTED TO
IMPROVE FRIDAY MORNING AS HIGH PRESSURE MOVES INTO THE
REGION...AND WINDS DIMINISH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS GREATER
THAN 10 MPH WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

$$

MNZ004>009-013-016-017-NDZ007-008-016-054-301500-
/O.CON.KFGF.WC.Y.0010.071130T0400Z-071130T1500Z/
KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL-
NORTH BELTRAMI-PENNINGTON-NORTH CLEARWATER-SOUTH BELTRAMI-
CAVALIER-PEMBINA-EASTERN WALSH COUNTY-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...BAGLEY...BEMIDJI...
LANGDON...CAVALIER...GRAFTON...ADAMS
325 PM CST THU NOV 29 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 9 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 9 AM CST FRIDAY. 

A SHOT OF COLD AIR WILL MOVE INTO THE REGION TONIGHT. NORTHWEST
WINDS ARE EXPECTED TO INCREASE TO NEAR 15 MPH TONIGHT. THIS WILL
CAUSE WIND CHILL READINGS BELOW -25 DEGREES ALONG A DEVILS LAKE TO
GRAND FORKS TO BEMIDJI LINE TONIGHT. CONDITIONS ARE EXPECTED TO
IMPROVE FRIDAY MORNING AS HIGH PRESSURE MOVES INTO THE
REGION...AND WINDS DIMINISH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS GREATER
THAN 10 MPH WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

$$

MNZ024-028>032-040-NDZ053-021200-
/O.NEW.KFGF.WS.A.0005.071201T1200Z-071202T1200Z/
HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-
GRANT-RICHLAND-
INCLUDING THE CITIES OF...PARK RAPIDS...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...WAHPETON
325 PM CST THU NOV 29 2007

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT. 

A LOW PRESSURE SYSTEM WILL MOVE OUT OF THE ROCKIES INTO THE PLAINS
ON SATURDAY BRINGING THE POTENTIAL OF SIGNIFICANT SNOWFALL. THE
POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOWFALL TO OCCUR ON
SATURDAY AND SUNDAY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

KK/NG
000 
WWUS43 KFGF 301027
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
427 AM CST FRI NOV 30 2007

...COLD WIND CHILLS ACROSS THE AREA...

.NORTHWEST WINDS WILL CONTINUE TO CAUSE WIND CHILL READINGS BELOW
-25 DEGREES ALONG AND NORTH OF A DEVILS LAKE TO BEMIDJI LINE THIS
MORNING. CONDITIONS ARE EXPECTED TO IMPROVE LATER THIS MORNING AS
HIGH PRESSURE MOVES INTO THE REGION...AND WINDS DIMINISH.

A LOW PRESSURE SYSTEM WILL MOVE OUT OF THE ROCKIES INTO THE
PLAINS ON SATURDAY BRINGING THE POTENTIAL OF SIGNIFICANT SNOWFALL
TO PARTS OF THE NORTHERN PLAINS.

MNZ001-004>009-013>017-022-023-NDZ006>008-014>016-024-026-027-054-
301500-
/O.CON.KFGF.WC.Y.0010.000000T0000Z-071130T1500Z/
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
MAHNOMEN...LAKE ITASCA...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...ADAMS
427 AM CST FRI NOV 30 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

NORTHWEST WINDS COMBINED WITH COLD TEMPERATURES IN THE -5F TO
-10F RANGE HAVE CAUSED WIND CHILL READINGS BELOW -25 DEGREES ALONG
A DEVILS LAKE TO GRAND FORKS TO BEMIDJI LINE THIS MORNING.
CONDITIONS ARE EXPECTED TO IMPROVE LATER THIS MORNING AS HIGH
PRESSURE MOVES INTO THE REGION...AND WINDS DIMINISH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS GREATER
THAN 10 MPH WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

$$

MNZ024-028>032-040-NDZ053-021200-
/O.CON.KFGF.WS.A.0005.071201T1200Z-071202T1200Z/
HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-
GRANT-RICHLAND-
INCLUDING THE CITIES OF...PARK RAPIDS...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...WAHPETON
427 AM CST FRI NOV 30 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT. 

A LOW PRESSURE SYSTEM WILL MOVE OUT OF THE ROCKIES INTO THE
PLAINS ON SATURDAY BRINGING THE POTENTIAL OF SIGNIFICANT
SNOWFALL. THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOWFALL
TO OCCUR ON SATURDAY AND SUNDAY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

KAISER
000 
WWUS43 KFGF 301511
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
911 AM CST FRI NOV 30 2007

...WIND CHILL ADVISORY WAS ALLOWED TO EXPIRE AT 9AM CST FOR THE
NORTHEAST NORTH DAKOTA AND PARTS OF NORTHWEST MINNESOTA... 
...WINTER STORM WATCH CONTINUES FOR PARTS OF WEST CENTRAL
MINNESOTA AND FAR SOUTHEAST NORTH DAKOTA FOR SATURDAY AND SATURDAY
NIGHT...

.A LOW PRESSURE SYSTEM WILL MOVE OUT OF THE ROCKIES INTO THE
PLAINS ON SATURDAY BRINGING THE POTENTIAL OF SIGNIFICANT SNOWFALL
TO PARTS OF THE SOUTHERN RED RIVER VALLEY.

MNZ001-004>009-013>017-022-023-NDZ006>008-014>016-024-026-027-054-
301615-
/O.EXP.KFGF.WC.Y.0010.000000T0000Z-071130T1500Z/
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
MAHNOMEN...LAKE ITASCA...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...ADAMS
911 AM CST FRI NOV 30 2007

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS WILL CONTINUE AT 10 TO 20 MPH THIS MORNING. HOWEVER
WITH RISING TEMPERATURES...THE WIND CHILL ADVISORY CRITERIA WILL
NO LONGER BE EXCEEDED. SO THE WIND CHILL ADVISORY WAS ALLOWED TO
EXPIRE AT 9 AM CST.

$$

MNZ024-028>032-040-NDZ053-021200-
/O.CON.KFGF.WS.A.0005.071201T1200Z-071202T1200Z/
HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-
GRANT-RICHLAND-
INCLUDING THE CITIES OF...PARK RAPIDS...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...WAHPETON
911 AM CST FRI NOV 30 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT. 

A LOW PRESSURE SYSTEM WILL MOVE OUT OF THE ROCKIES INTO THE
PLAINS ON SATURDAY BRINGING THE POTENTIAL OF SIGNIFICANT
SNOWFALL. THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOWFALL
TO OCCUR ON SATURDAY AND SUNDAY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

HOPPES

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Nov 29, 3:44 AM CST, 30 minutes earlier.

Area forecast discussion, Nov 29, 3:44 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
344 AM CST THU NOV 29 2007

.SHORT TERM...CHALLENGES WILL BE WIND CHILL HEADLINES AND SNOW
POTENTIAL ON SATURDAY. 00Z MODELS INITIALIZED WITH MINIMAL ERRORS.
00Z NAM IS OUTLIER LATER IN THE PERIOD WITH SLOWER EJECTION OF
SYSTEM INTO THE CENTRAL PLAINS. 00Z GFS/CANADIAN/ECMWF VERY
SIMILAR AND WILL FOLLOW.

TODAY...CURRENT WIND CHILL HEADLINES VERIFYING WELL AND WILL MAKE
NO CHANGES. POLAR VORTEX PIVOTING SOUTH OF HUDSON BAY SHOULD KEEP
FLURRIES/MOSTLY CLOUDY CONDITIONS ACROSS THE NE FA. THIS FEATURE
WILL ALSO CREATE A DECENT BAROCLINIC ZONE ACROSS THE FA FROM N TO
S AS IT BRINGS COLDER AIR INTO THE REGION. CURRENT FORECASTED MAX
TEMPS IN THE UPPER SINGLE DIGITS ACROSS THE NORTH TO LOWER 20S ACROSS
THE SOUTH LOOK GOOD.

TONIGHT...FLURRIES/CLOUD COVER ACROSS THE NE FA SHOULD DISSIPATE
AS POLAR VORTEX SHIFTS EAST. COLD AIRMASS WILL BE IN PLACE WITH
850MB TEMPS -20C TO -26C. HIGH PRESSURE BUILDING IN WILL CREATE
ENOUGH OF A PRESSURE GRADIENT FOR SUSTAINED WINDS AOA 10KTS. MIN
TEMPS ZERO TO -10F GIVEN CURRENT TEMPS IN UPSTREAM AIRMASS. WILL
ISSUE WIND CHILL ADVISORY WHERE COLDEST MIN TEMPS EXPECTED (NORTH
OF A LINE FROM BEMIDJI TO LANGDON). WIND CHILL READINGS -25F TO
-35F EXPECTED HERE. EVEN IF THERE ARE MORE CLOUDS THAN
EXPECTED...THINK AIRMASS ENOUGH TO PRODUCE EXPECTED READINGS. IF
THERE ARE NO CLOUDS...MIXING SHOULD KEEP TEMPS FROM BOTTOMING
OUT...SO CONFIDENCE IS RATHER HIGH.

FRI...QUIET DAY WITH HIGH PRESSURE PROPAGATING THROUGH THE REGION.
MAX TEMPS IN THE SINGLE DIGITS TO THE TEENS GIVEN COLD START AND
MINIMAL MIXING.

SAT...INCREASED POPS AS MODELS TRENDING NORTH WITH QPF SHIELD AND
SYSTEM EJECTING INTO THE CENTRAL PLAINS. APPEARS SIGNIFICANT SNOW
(6+ INCHES) POSSIBLE ACROSS THE SE FA WITH OVERRUNNING PRECIP
EVENT. MODELS SHOWING 700MB LOW TO PROPAGATE THROUGH THIS AREA.
IF MODELS REMAIN CONSISTENT...HEADLINES WILL CERTAINLY NEED TO BE
ISSUED. WILL HIT HARD IN HWO AND WX STORY FOR NOW.

.LONG TERM (SUN-WED)...MODELS CONSISTENT WITH BUILDING HEIGHTS
OVER THE N PLAINS. INCREASED MAX TEMPS ON MONDAY A BIT CONSIDERING
GFS/ECMWF BOTH HAVE WARMER AIRMASS. STAYED BELOW GUIDANCE GIVEN
EXPECTED SNOW COVER. OTHERWISE...FORECAST IN GOOD SHAPE.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH THE PERIOD FOR KGFK
AND KFAR. KBJI WILL REMAIN WITH MVFR CIGS THROUGH A PORTION OF THE
MORNING...WITH VFR EXPECTED BY AFTERNOON.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL 9 AM CST THIS MORNING FOR NDZ006>008-
     014-015-024-026-054.

     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM CST FRIDAY
     FOR NDZ007-008-016-054.

MN...WIND CHILL ADVISORY UNTIL 9 AM CST THIS MORNING FOR MNZ004.

     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM CST FRIDAY
     FOR MNZ004>009-013-016-017.

&&

TG
Hazardous weather outlook, Nov 28, 11:05 PM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
1105 PM CST WED NOV 28 2007

MNZ004-NDZ006>008-014-015-024-026-054-300515-
KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON-
WESTERN WALSH COUNTY-
1105 PM CST WED NOV 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

...WIND CHILL ADVISORY IN EFFECT...

.DAY ONE...TONIGHT

COLD ARCTIC AIR AND STRONG NORTHWEST WINDS WILL RESULT IN WIND CHILLS
RANGING FROM 20 TO 30 DEGREES BELOW ZERO. A WIND CHILL ADVISORY IS
IN EFFECT THROUGH 9 AM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS FOR WEDNESDAY WOULD BE APPRECIATED.

MNZ005-006-008-009-013>017-022>024-028-032-300515-
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WADENA-
1105 PM CST WED NOV 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TONIGHT

LIGHT SNOW SHOWERS WILL CONTINUE ACROSS THE AREA THROUGH EARLY
THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WOULD BE APPRECIATED.

MNZ001>003-007-027-029>031-040-NDZ016-027>030-038-039-049-052-053-
300515-
WEST POLK-NORMAN-CLAY-WEST MARSHALL-WEST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-GRANT-EASTERN WALSH COUNTY-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-
1105 PM CST WED NOV 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS FOR WEDNESDAY WOULD BE APPRECIATED.

SPEICHER

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:25 PM CSTWinter Storm WatchFGFBecker, Grant, Hubbard, Otter Tail, Wadena, Wilkin30 hr

Nearby

Wind Chill Advisories in Minnesota, 2007Wind Chill Advisories in North Dakota, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.